Texas, 2003Hail in Texas, October 6, 2003
October 6, 2003 · NWS MAF · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 6, 12:48 PM CST, 49 minutes earlier.
Area forecast discussion, Oct 6, 12:48 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
138 PM CDT MON OCT 6 2003
.SHORT TERM...
SIMILAR SITUATION TO WHAT OCCURRED YESTERDAY...WITH A QUASISTATIONARY
FRONT LOCATED ALONG THE NEW MEXICO/TEXAS BORDER...THEN CURVING TO
NEAR A KINK-KMAF-GARDEN CITY LINE. CONVECTION ALREADY GOING OVER THE
MOUNTAINS...WITH ADDITIONAL CONVECTION POSSIBLE OVER SOUTHEASTERN NEW
MEXICO IN THE NEXT FEW HOURS. UPPER LEVEL SUPPORT IS SOMEWHAT WEAKER
THAN YESTERDAY...BUT BUOYANCY IS THERE AS ARE FAIRLY STEEP MID LEVEL
LAPSE RATES. OWING TO THE WEAK KINEMATIC SETUP PULSE MULTICELLS LOOK
TO BE THE DOMINANT CONVECTIVE MODE...BUT COULD TRANSITION TO
SUPERCELLS INVOF THE STATIONARY FRONT. ATMOSPHERE REMAINS MOIST...
AND LOCALIZED AREAS OF FLASH FLOODING WILL BE POSSIBLE AGAIN TONIGHT.
ATTM CONFIDENCE IS SUFFICIENTLY LOW TO PULL A TRIGGER ON A FLASH
FLOOD WATCH...BUT AREAS THAT RECEIVED HEAVY RAINS LAST NIGHT COULD
SEE FLOODING PROBLEMS AGAIN TONIGHT. HAVE FOLLOWED HPCS QPF
PLACEMENT BUT HAVE INCREASED AMOUNTS A BIT. LOCALIZED AMOUNTS OVER
AN INCH WILL BE POSSIBLE.
SHORT TERM GRIDS OVERALL WERE IN GOOD SHAPE. DID TWEAK WINDS AND
POPS AROUND SOMEWHAT TO REFLECT LATEST CONDITIONS...AND ONLY MINOR
NUDGES TO THE OTHER GRIDS WERE NEEDED.
&&
.LONG TERM...
CONSIDERABLE UNCERTAINTY EXISTS WITH RESPECT TO THE EVOLUTION OF THE
SOUTHWESTERN/EASTERN PACIFIC CUTOFF LOW...AND WHAT IMPACTS TROPICAL
STORMS NORA AND OLAF WILL HAVE ACROSS THE CWFA OVER THE NEXT FEW
DAYS. HAVE DECIDED TO TAKE A WAIT AND SEE APPROACH...CONSEQUENTLY
NOT MUCH HAS BEEN DONE WITH THE GRIDS BEYOND DAY3 OR SO. WILL KEEP
AT LEAST LOW ORDER POPS AREAWIDE THROUGH THE WEEKEND...THEN A DRYING
TREND THEREAFTER WITH TEMPS REMAINING CLOSE TO CLIMATOLOGY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MAF 62 81 61 82 / 50 30 30 30
CNM 62 83 58 81 / 50 20 20 30
MRF 57 79 55 78 / 40 20 20 20
FST 64 84 60 84 / 40 20 20 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.NM...NONE.
&&
70/70
Hazardous weather outlook, Oct 6, 1:35 PM CST, 2 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-070900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT MON OCT 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE UPPER TRANS PECOS REGION...PERMIAN BASIN AND
THE WESTERN LOW ROLLING PLAINS OF WEST TEXAS AND PORTIONS OF
SOUTHEASTERN NEW MEXICO. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY CONCERN. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE
WITH ANY THUNDERSTORM. IN ADDITION...RAINFALL RATES OF ONE TO TWO
INCHES PER HOUR MAY RESULT IN LOCALIZED FLOODING OF ARROYOS...
DRAWS...AND OTHER LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED NORTHEAST OF A
ARTESIA NEW MEXICO...BALMORHEA TEXAS...TO SHEFFIELD TEXAS LINE.
Hail, Mitchell
- When
- October 6, 1:37 PM CST
- Where
- Mitchell County, Loraine
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.417, -100.717
An isolated severe thunderstorm developed along an outflow boundary and affected the city of Loraine in northeast Mitchell County. Local officials at the City Hall reported large hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, October 6, 2003$1.9 million · 2.75 in hail · 9 events
- Hail in New Mexico, October 6, 20031.75 in hail · 2 events
- High Wind in Alaska, October 6 to 7, 200357 kt wind · 1 event
- Debris Flow in Puerto Rico, October 6, 20031 event
- Heavy Rain in New Mexico, October 6, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337173.